Texas, 2021Heat in Texas, August 1, 2021
August 1, 2021 · NWS FWD · 28 events in 28 counties and zones
Heat Index values across roughly the eastern half of the region reached 105-110 degrees in the afternoon hours of the 1st.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat Index values across roughly the eastern half of the region reached 105-110 degrees in the afternoon hours of the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 1, 10:18 AM CST, 42 minutes earlier.
Area forecast discussion, Aug 1, 10:18 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1118 AM CDT Sun Aug 1 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/This afternoon through Monday/
Morning convection on the southward moving gravity waves has
weakened as anticipated with the boundary layer mixing.
Additional showers and thunderstorms will continue to develop
through the day as the cold front slides slowly southward through
North Texas. There is plenty of instability in place across the
region but little shear; therefore, well organized storms with
long lived updrafts are not anticipated. However, hot surface
temperatures and a fairly dry sub-cloud layer will result in
efficient hydrometeor evaporation and a potential for downbursts.
Light steering winds and precipitable water values around 2 inches
will also result in some locally heavy rainfall.
Showers and thunderstorms will continue through the night as the
front moves southward and a shortwave rotates through the base of
the Eastern U.S. longwave trough. The best concentration of
storms will be along the boundary, but some elevated storms will
also be possible well behind the front in response to the passing
mid level energy. Most of the thunderstorm activity will shift
into Central Texas on Monday with only some lingering morning
activity across North Texas.
Temperatures this afternoon will be tricky due to the increase in
cloud cover and storms; however, with dew points in the middle and
upper 70s late this morning and temperatures warming as expected,
we still feel that most locations in the current Heat Advisory
will see heat index values reach 105 at some point in time this
afternoon. Therefore, we will leave the current Heat Advisory in
place for now. The good news is that this should be the last day
of excessively hot and humid weather for a little while with highs
Monday struggling to reach 90 in most locations.
79
&&
.LONG TERM... /Issued 350 AM CDT Sun Aug 1 2021/
/Tuesday Through Next Weekend/
Northerly flow aloft and postfrontal precipitation will help our
frontal boundary to move deep into Central Texas. We'll maintain
some low PoPs in our southern zones Tuesday to account for
uncertainty in the front's position, but for the bulk of the
region, the day should be sunny and "mild" with noticeably lower
humidity. Southerly winds will return by midweek, beginning a
gradual warming trend and a slow increase in moisture. The richest
moisture profiles will stay confined to South Texas where ripples
in the flow are more likely to initiate some disorganized
convection. The bulk of this activity should remain to our south,
but low PoPs will persist along our southern frontier.
Late in the week, subtropical ridging will try to re-establish
itself in the Gulf. Extended guidance is trending toward a
retrograde of this Bermuda high into the Lone Star State, the
climatological contribution having a significant say in this
evolution. But the dynamic equations may eventually disrupt this
process with unseasonably active westerlies through the CONUS. For
now, our forecast temperatures for the end of the week will
acknowledge the model consensus, with a few locations flirting
with the century mark on Friday and Saturday.
25
&&
.AVIATION... /NEW/
/18Z TAFs/
The primary aviation weather concern will be timing of
thunderstorms associated with the passage of a cold front.
The gravity waves that moved through North Texas earlier this
morning have dampened as expected. However, outflow winds from
the north/northwest are currently in place across the Metroplex
and wind directions will likely remain northerly through Monday.
Wind speeds will be generally less than 12 knots, except in and
around thunderstorms where they could become stronger and gusty.
Thunderstorms will continue to develop through the day as the
atmosphere destabilizes and the cold front moves south. The most
likely time for storms to impact the Metroplex terminals will be
between 19Z and 01Z but additional storms will be possible
overnight/sunrise Monday with the passage of a shortwave. Waco
could see storms as early as 17Z with the arrival of the outflow
boundary, but the most likely time for storms will be during the
late afternoon/early evening hours with additional storms possible
after sunrise Monday.
Outside of the thunderstorms, expect VFR with scattered to broken
Cu and broken to overcast middle and high clouds. Some post-
frontal MVFR stratus is also likely Monday morning, but for the
most part, these clouds should remain scattered.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 97 75 88 72 92 / 60 60 60 5 5
Waco 96 76 88 72 91 / 30 50 70 20 20
Paris 95 73 84 69 88 / 60 70 60 5 5
Denton 96 71 88 68 92 / 70 70 50 5 5
McKinney 96 73 86 69 90 / 60 60 60 5 5
Dallas 97 76 88 74 92 / 50 60 60 5 5
Terrell 96 73 85 70 90 / 40 60 70 10 5
Corsicana 96 75 86 72 91 / 30 50 70 20 10
Temple 96 73 88 71 91 / 30 50 80 30 30
Mineral Wells 90 71 87 68 90 / 70 70 50 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-145>148-158>162-174-175.
&&
Hazardous weather outlook, Aug 1, 10:44 AM CST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1144 AM CDT Sun Aug 1 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1144 AM CDT Sun Aug 1 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Heat index values will likely exceed 105 this afternoon along and
east of the I-35 corridor.
There is a chance of thunderstorms across all of North and Central
Texas today and tonight as a cold front moves through the region.
Some of the storms could be strong with gusty winds and frequent
lightning. In addition, these slow-moving storms could result in
minor flooding issues.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly south of the I-
20 corridor. Locally heavy rainfall may accompany the activity.
Although the remainder of the week will be largely rain-free, a few
thunderstorms will be possible across Central Texas, particularly on
Tuesday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Fannin
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Lamar
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Delta
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Denton
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Denton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Collin
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Hunt
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Hopkins
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Tarrant
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Dallas
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Hood
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Rockwall
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Rains
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Johnson
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Ellis
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Kaufman
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Van Zandt
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Hill
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Navarro
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Henderson
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Bell
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, McLennan
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Limestone
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Falls
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Anderson
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Freestone
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Leon
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Robertson
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
Heat, Milam
- When
- August 1, 11:00 AM CST to 6:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat Index values reached 105-110 degrees in the afternoon hours of the 1st.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 1 to 6, 202125 deaths · 31 events
- Flash Flooding and Flooding in Utah, August 1 to 2, 20211 death · 1 injured · $12 million · 1 in hail · 21 events
- Drought in South Dakota, August 1 to 31, 2021$19 million · 24 events
- Wildfire and Astronomical Low Tide in California, August 1 to 31, 20211 death · 2 events
- Wildfire in Oregon, August 1 to 31, 20211 death · 1 event
- Drought in Minnesota, August 1 to 31, 2021$5.7 million · 8 events
- Flash Flood and Wildfire in Montana, August 1, 2021$3.6 million · 2 events
- Drought in Iowa, August 1 to 31, 2021$2.1 million · 9 events
- Wildfire in Washington, August 1 to 30, 2021$1.1 million · 1 event
- Flash Flooding and Heavy Rain in Nevada, August 1 to 2, 2021$800,000 · 3 events
- Hail and Damaging Winds in Texas, August 1, 2021$374,000 · 1.75 in hail · 11 events
- Flash Flooding and Heavy Rain in Colorado, August 1, 202176 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972656, 972657, 972658, 972659, 972660, 972661, 972662, 972663, 972664, 972665, 972666, 972667, 972668, 972669, 972670, 972671, 972672, 972673, 972674, 972675, 972676, 972677, 972678, 972679, 972680, 972681, 972682, 972683.